CaltechAUTHORS
  A Caltech Library Service

Chaotic domain structure in rotating convection

Tu, Yuhai and Cross, M. C. (1992) Chaotic domain structure in rotating convection. Physical Review Letters, 69 (17). pp. 2515-2518. ISSN 0031-9007. http://resolver.caltech.edu/CaltechAUTHORS:TUYprl92

[img]
Preview
PDF
See Usage Policy.

634Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:TUYprl92

Abstract

Rotating convection near onset is studied using a three mode model but with the inclusion of spatial dependence. An apparently chaotic dynamics is found, consistent with experiment, without the necessity of adding ad hoc noise terms as in previous models. There is no phase transition approaching the point of linear instability of straight rolls from the disordered side, and the characteristic domain size and switching time remain finite here. This behavior is discussed in terms of the velocity of walls between the different domains.


Item Type:Article
Additional Information:©1992 The American Physical Society Received 7 August 1992 This work was supported by the National Science Foundation through Grant No. DMR-9013984. Yuahi Tu would like to acknowledge support by Caltech through a Division Postdoctoral Fellowship.
Record Number:CaltechAUTHORS:TUYprl92
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:TUYprl92
Alternative URL:http://dx.doi.org/10.1103/PhysRevLett.69.2515
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:4860
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:11 Sep 2006
Last Modified:18 Sep 2014 18:11

Repository Staff Only: item control page